MAUDE Adverse Event Report: ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT 18GA X 6CM

ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT 18GA X 6CM
Model Number 701118060
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and evaluation is anticipated but had not yet begun.A follow-up report will be submitted once the device has been evaluated.
 
Event or Problem Description
Spring popped open as the needle was placed within the neck @ thyroid nodule.
 
Additional Manufacturer Narrative
One unopened device was returned for evaluation.Visual inspection found that the body of the device was starting to split proximally, and the spring released.Thereby confirming the complaint.Argon medical devices has received other complaints that the supercore semi-automatic biopsy instrument is coming apart during or prior to use.Argon has conducted an internal investigation and tracked the affected parts to a narrow time frame resulting from a specific manufacturing event.The plastic housing and plunger can be separated more easily than normal for the lots manufactured during this time frame.Capa 2021-061 has been opened to document our investigation into the cause of this problem and the corrective action that are being taken to ensure that this never happens again.To ensure continued customer satisfaction, argon medical devices has decided to issue a voluntary recall of the affected lots because of the high rate of reports of unintentional disassembly of these devices.
 
Event or Problem Description
Spring popped open as the needle was placed within the neck @ thyroid nodule.

Brand Name
SUPERCORE BIOPSY INSTRUMENT 18GA X 6CM
Common Device Name
SUPERCORE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key12712501
Report Number0001625425-2021-01110
Device Sequence Number8968065
Product Code KNW
UDI-Device Identifier00886333005963
UDI-Public00886333005963
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K974814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Model Number701118060
Device Catalogue Number701118060
Device Lot Number11374235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown